Talk

Advanced search

To see a dr about my periods?

(7 Posts)
Funnyfarmer Sat 28-Jan-17 22:46:45

I started taking the comined pill very young so basically was on it all my menstrual life, taking to breaks to have my dc's but was very luck to become pregnant before I even got a proper period. About 2 years ago my blood pressure started to go up slightly and I started to get pains in my legs what worried my dr so he advised me to try a different contraception, we decided that the marina coil would be best for me.
SInce then my bleeding has stopped but every month I feel awfull, really down and depressed, only for a few days though, my skin breaks out my hair goes shit and I bloat out and basically look like shit, my legs, back and tummy hurt. Is this just how periods are? When I was on the pill apart from bleeding you would never no I was on my period. Am I being mard? Do I just women up and exept this is what most women go through every month ? Or is there something that can be done? Last thing I want is to waste my own and my Dr's time.

PickledCauliflower Sat 28-Jan-17 22:52:57

I am afraid that sounds like a typical period for many women.
When I was on the pill, I bled a little for four or five days on my break week. I had no pain or any of the other symptoms. Not the case when I was not on the pill - I would have all of your symptoms.

Mine are worse than ever now.
I think I'm peri menopausal. I cannot gauge when my period will appear (sometimes every three weeks and then every five or six). The pain is awful - waking me during the night for first three days of my period now.

PickledCauliflower Sat 28-Jan-17 22:56:03

Your GP would probably just recommend an over the counter painkiller and a heat pad for the pain.
I have heard some women recommend particular vitamins / supplements - - but none worked for me.

Chinnygirl Sat 28-Jan-17 23:01:45

Yep, that's how I feel the first couple of days of my period.

Titsywoo Sat 28-Jan-17 23:05:42

I never get any symptoms apart from a light cramping and I haven't used the pill in 15 years. So not sure if it is normal really. Hard to say if it is normal for you or not. You'll only know if you have it removed, wait a few months and let your periods get back to normal and see what your symptoms are then.

ExplodedCloud Sat 28-Jan-17 23:09:52

It might be worth checking out some of the side effects of the Mirena (search on here) to see how you think it describes your symptoms. A lot of people report worsening of pre-menstrual symptoms and depression. But equally if you don't know life without hormonal contraception it's impossible to rule out this being your normal.

Funnyfarmer Sat 28-Jan-17 23:22:12

The reason I went on the pill so young is because my periods was really bad. But it so long ago and I was so young I can't remember how it made me feel emotionally I just remember an aufull lot of blood and a lot of pain. It's my emotional state that bothers me the most. I just keep crying (so not like me) I was very close to quitting my job this week because I felt it was all to much. Now I'm coming to the end of my period I know I was being way over dramatic but at the time it felt so real. I also just close my self off and don't want to talk to anyone. Week after I'm back to me loving life and everything in it and nothing brings me down. In a few days I know I'll be thinking "what a dick, cant believe I was thinking about mithering my busy dr about a period!!"

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now